MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143110
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
After the tka mako case was done it was noticed the extra-incision bone pin tips on the 3.2x110 bone pins used had both broken off inside the patient bone.Which were left instead of being removed.This is the 2nd incident at our location.Any information would be beneficial.Surgical delay: 16-30 minutes.
 
Additional Manufacturer Narrative
Reported event: after the tka mako case was done it was noticed the extra-incision bone pin tips on the 3.2x110 bone pins used had both broken off inside the patient bone.Which were left instead of being removed.This is the 2nd incident at our location any information would be beneficial.Mps corrected surgical delay for 20 minutes, patient was under anesthesia.Device evaluation and results: the product was unavailable for inspection as the product was not returned.Device history review: review of the product history records indicate 2536 devices were manufactured under lot no w53978 and accepted into final stock on 09/22/2017.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 143080, l/n w47865 shows 3 additional complaints under investigation related to the failure in this investigation.These prs are (b)(4).Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there has been one nc and 2 capa associated with the product and failure mode reported in this event.The nc and capas are nc 1470754 capa 1480798 capa 301.One capa has been completed (catsweb system is capa 301) while the second is still open (b)(4).Device not returned.
 
Event or Problem Description
After the tka mako case was done it was noticed the extra-incision bone pin tips on the 3.2x110 bone pins used had both broken off inside the patient bone.Which were left instead of being removed.This is the 2nd incident at our location any information would be beneficial.Surgical delay: 16-30 minutes.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7746995
Report Number3005985723-2018-00453
Device Sequence Number16609600
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143110
Device Lot NumberW53978-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/30/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;